Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 270, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 1, 2012, 6:51 PM EDT for Scott County, Washington County, Indiana. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 6:51 PM EDT (22:51 UTC)
- Expired
- Jul 1, 2012, 7:20 PM EDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Scott County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 84 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 7:06 PM EDT | TSTM WND DMG | Austin, IN | TREES DOWN IN THE AUSTIN AREA |
| Jul 1, 7:28 PM EDT | HAIL 1 | 1 S Scottsburg, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 5:59 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2142 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
042
WUUS53 KLMK 012251
SVRLMK
INC143-175-012320-
/O.NEW.KLMK.SV.W.0270.120701T2251Z-120701T2320Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
651 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
NORTHEASTERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 720 PM EDT
* AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LITTLE YORK...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
SCOTTSBURG...
AUSTIN...
VIENNA...
GOSHEN AND WOOSTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3877 8568 3861 8567 3862 8593 3876 8597
3876 8590 3875 8589 3874 8589 3873 8588
3874 8585 3878 8582
TIME...MOT...LOC 2251Z 261DEG 17KT 3868 8586
WIND...HAIL 60MPH 1.00IN
$$
EER2 follow-up statements
165
WWUS53 KLMK 012305
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
705 PM EDT SUN JUL 1 2012
INC175-012315-
/O.CAN.KLMK.SV.W.0270.000000T0000Z-120701T2320Z/
WASHINGTON IN-
705 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3877 8568 3861 8567 3862 8583 3866 8586
3873 8588 3874 8585 3878 8582
TIME...MOT...LOC 2305Z 261DEG 17KT 3869 8578
$$
INC143-012320-
/O.CON.KLMK.SV.W.0270.000000T0000Z-120701T2320Z/
SCOTT IN-
705 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 720 PM EDT
FOR CENTRAL SCOTT COUNTY...
AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SCOTTSBURG...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
SCOTTSBURG...
GOSHEN AND ALBION...
WOOSTER AND NEW FRANKFORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3877 8568 3861 8567 3862 8583 3866 8586
3873 8588 3874 8585 3878 8582
TIME...MOT...LOC 2305Z 261DEG 17KT 3869 8578
WIND...HAIL 60MPH 1.00IN
$$
EER841
WWUS53 KLMK 012316
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
716 PM EDT SUN JUL 1 2012
INC143-012326-
/O.EXP.KLMK.SV.W.0270.000000T0000Z-120701T2320Z/
SCOTT IN-
716 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SCOTT COUNTY WILL
EXPIRE AT 720 PM EDT...
AN ADDITIONAL WARNING HAS BEEN ISSUED ON THIS STORM.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3877 8568 3861 8567 3862 8583 3866 8586
3873 8588 3874 8585 3878 8582
TIME...MOT...LOC 2316Z 261DEG 17KT 3870 8571
$$
EERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:10 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 1, 3:10 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EDT SUN JUL 01 2012
.Short Term (Tonight through Monday night)...
Issued at 310 PM EDT Sun July 1 2012
Several issues to deal with in the short term forecast. Currently,
things are quiet across the CWA, however potential appears to be
growing for scattered thunderstorm activity later this evening. A
look at the latest water vapor imagery shows a weak shortwave
rounding the top of the ridge over southern Illinois, with an
associated weak surface low underneath. This is creating moisture
convergence near the Wabash/Ohio River confluence and a few storms
have already fired near this location. Expect this wave, along with
other waves embedded in the northwest flow over IL/IN to slowly move
toward the region later this evening and should provide enough lift
to kick off scattered storms. One limiting factor will be strength
of the cap with strong mid level high to the south. With the amount
of instability, (CAPE values ~ 2000-4000 J/KG) and dry air at the
low and mid levels expect that storms that do fire will have the
potential to go severe with damaging winds and hail being the main
threats. Secondary threats would be heavy rainfall and cloud to
ground lightning. Deep layer shear is marginal for organization and
expect storm mode to mainly be pulse in nature. Best coverage of
storms should be across southern Indiana and north central Kentucky.
Across south central Kentucky, expect cap to be strong enough to
keep things dry overnight.
As far as the heat goes, current temperatures are ranging in the
upper 90s to low 100s across the region. Record high temperatures
have already been tied or set at BWG, SDF, and LEX with an hour or
two of heating still to go. Will keep heat headlines in place
through late this evening, however will downgrade to an advisory
mainly along and west of I-65 for tomorrow. Will go with no headline
east of this line. Thanks to surrounding offices for collaboration.
Overall high temperatures are expected to be a degree or two cooler
than today, however higher dew points will yield heat indices near
the same values as today. Either way, we should be below Excessive
Heat Warning criteria and with prolonged nature of the heat, felt
advisory was still sufficient. One other factor that could wreck the
temperature forecast will be a better chance of convection. Will
give the following shifts time to re-evaluate.
Overall, expect a weakening of the upper level ridge through this
forecast period which should lead to an increase in isolated to
scattered convective chances tomorrow afternoon and evening. Also,
mid level pattern looks to have several weak waves embedded within
which could enhance areas of convection. Low confidence portion of
the forecast carries slight chances overnight, mainly across the
northern CWA. Monday could bring isolated to scattered coverage
across the entire CWA and will rely on diurnal trends and low
confidence to go with a dry forecast for Monday night.
Expect mild overnight lows once again in the 70s. Tomorrow will see
highs ranging from the upper 90s to around 100 degrees in most
spots. Overnight lows will once again be in the 70s.
.Long Term (Tuesday through Sunday)...
Issued at 250 PM EDT Sun Jul 1 2012
Above normal temp regime continues, but the devil is in the details
here as the upper ridge retrogrades into the Plains. Ohio Valley
will be in the NW flow on the periphery of the ridge for the middle
portion of the week. Forecast confidence is low due to impulses
aloft that will be at best difficult to time. With a hot and fairly
humid air mass in place, it will not take much of a disturbance to
initiate convection on any day. That said, we remain in a drought so
would rather not get carried away with inserting 20-30 POPs across
the board. Best shot appears to be Tuesday, with POPs trending down
and being more limited to the Bluegrass and the higher terrain after
that as the timing becomes more difficult. The breakdown of the
ridge overhead will keep things just unsettled enough to limit max
temps to the mid/upper 90s, with heat indices just over 100 each
afternoon.
GFS/ECMWF both show the ridge strengthening over the Plains and then
building east Friday into Saturday, which could bring 100 degree
heat back to the area in time for the weekend. Sunday carries
another divergence in the models, as the GFS tries to develop an
East Coast trough, and bring a cold front SE across the Ohio Valley.
Will include a 20-30 POP out of respect for the modest height falls
aloft, but still splitting the difference between the 100 degree
temps in the previous forecast and the lower 90s advertised by the
latest GFS extended MOS.
&&
.Aviation (18Z TAF Issuance)...
Issued at 1257 PM EDT Sun July 1 2012
VFR conditions are expected to prevail through the forecast period,
however may have to deal with some periods of shower and
thunderstorm activity at SDF/LEX later this afternoon and evening.
Expecting scattered thunderstorm development in response to
destabilizing atmosphere and a series of weak disturbances in the
mid and upper level flow. Will keep prevailing VFR at SDF/BWG for
now, although will mention a small window of VCTS this evening until
confidence is higher. Conditions will deteriorate to MVFR or worse
in any thunderstorm.
Otherwise, expect generally southwest winds between 5 and 10 mph to
take hold this afternoon, going variable this evening.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WARNING UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING
FOR INZ076>079-083-084-089>092.
KY...EXCESSIVE HEAT WARNING UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING
FOR KYZ023>034-038-045-053-061>063-070>074.
HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082.
Short Term.......BJS
Long Term........RAS
Aviation.........BJSHazardous weather outlook, Jul 1, 6:47 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 647 PM EDT SUN JUL 1 2012 KYZ056-057-064>067-075>078-081-082-030200- GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...LANCASTER...RICHMOND...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 647 PM EDT SUN JUL 1 2012 /547 PM CDT SUN JUL 1 2012/ ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KENTUCKY. .DAY ONE...TONIGHT. EARLY EVENING TEMPERATURES WILL RANGE AROUND 100 DEGREES WITH SIMILAR OR SLIGHTLY HIGHER HEAT INDEX READINGS. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY THIS EVENING AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS...HAIL AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. ANY THUNDERSTORM WILL BE ABLE TO PRODUCE HEAVY RAINFALL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). KYZ061>063-070>074-030200- BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY- INCLUDING THE CITIES OF...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW 547 PM CDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 8 AM TO 9 PM CDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. EARLY EVENING TEMPERATURES WILL RANGE FROM 100 TO 105 DEGREES WITH SIMILAR OR SLIGHTLY HIGHER HEAT INDEX READINGS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS...HAIL AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WITH HIGH PRESSURE BREAKING DOWN AND MOVING OUT OF THE OHIO VALLEY EARLY ON IN THE UPCOMING WEEK...A SLIGHT CHANCE OF THUNDERSTORMS EXISTS EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY. ANY STORMS THAT DO DEVELOP WILL CONTAIN THE THREAT FOR DANGEROUS LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). INZ076>079-083-084-089>092-KYZ023>032-053-030200- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-LARUE KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...HODGENVILLE 647 PM EDT SUN JUL 1 2012 /547 PM CDT SUN JUL 1 2012/ ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... ...SEVERE THUNDERSTORM WATCH 448 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 9 AM EDT /8 AM CDT/ TO 10 PM EDT /9 PM CDT/ MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS...HAIL AND CLOUD TO GROUND LIGHTNING. EARLY EVENING TEMPERATURES WILL RANGE FROM 100 TO 105 DEGREES WITH SIMILAR OR SLIGHTLY HIGHER HEAT INDEX READINGS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WITH HIGH PRESSURE BREAKING DOWN AND MOVING OUT OF THE OHIO VALLEY EARLY ON IN THE UPCOMING WEEK...A SLIGHT CHANCE OF THUNDERSTORMS EXISTS EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY. ANY STORMS THAT DO DEVELOP WILL CONTAIN THE THREAT FOR DANGEROUS LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). KYZ035>037-039>043-046>049-054-055-030200- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- MARION KY-BOYLE KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON... DANVILLE 647 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 448 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. LATE AFTERNOON TEMPERATURES WILL RANGE AROUND 100 DEGREES WITH SIMILAR HEAT INDEX READINGS. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS...HAIL AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. ANY THUNDERSTORM WILL BE ABLE TO PRODUCE HEAVY RAINFALL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). KYZ033-034-038-045-030200- HENRY KY-SHELBY KY-SPENCER KY-NELSON KY- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE... BARDSTOWN 647 PM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 448 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. LATE AFTERNOON TEMPERATURES WILL RANGE AROUND 100 DEGREES WITH SIMILAR OR SLIGHTLY HIGHER HEAT INDEX READINGS. SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. SOME THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WITH HIGH PRESSURE BREAKING DOWN AND MOVING OUT OF THE OHIO VALLEY EARLY ON IN THE UPCOMING WEEK...A SLIGHT CHANCE OF THUNDERSTORMS EXISTS EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY. ANY STORMS THAT DO DEVELOP WILL CONTAIN THE THREAT FOR DANGEROUS LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL OR WIND DAMAGE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). BJS/AMS
In the hours before
Local storm report, Jul 1, 6:41 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
641 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG BELLEVIEW 38.85N 85.37W
07/01/2012 JEFFERSON IN EMERGENCY MNGR
TREES DOWN ACROSS NORTHERN JEFFERSON COUNTY.
&&
EVENT NUMBER LMK1200663
RLLocal storm report, Jul 1, 6:42 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
642 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL DUFF 38.30N 87.05W
07/01/2012 E1.00 INCH DUBOIS IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1200664
RLLocal storm report, Jul 1, 6:44 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 5 S IRELAND 38.34N 87.00W
07/01/2012 E1.25 INCH DUBOIS IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1200665
RLSpecial weather statement, Jul 1, 6:44 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 644 PM EDT SUN JUL 1 2012 INC025-061-117-175-012315- WASHINGTON IN-ORANGE IN-HARRISON IN-CRAWFORD IN- 644 PM EDT SUN JUL 1 2012 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL SIZE HAIL...AND 50 MPH WINDS... AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF ENGLISH...AND MOVING EAST AT 20 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... ENGLISH... FARGO AND BROWNSTOWN... BACON AND PINE VALLEY... VALEENE AND TEMPLE... MARENGO AND HARDINSBURG... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. && LAT...LON 3848 8622 3826 8626 3834 8667 3851 8664 TIME...MOT...LOC 2245Z 269DEG 17KT 3842 8653 SCHOETTMER
Local storm report, Jul 1, 6:47 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
647 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG MILTON 38.71N 85.37W
07/01/2012 TRIMBLE KY EMERGENCY MNGR
DOWNED TREES BLOCKING HWY 421 IN THE MILTON AREA.
&&
EVENT NUMBER LMK1200666
RLLocal storm report, Jul 1, 6:50 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
650 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 6 W DEPUTY 38.80N 85.76W
07/01/2012 E1.00 INCH SCOTT IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1200667
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:09 AM EDT | Special Weather Statement | LMK | Jefferson | 26 min |
| Jul 1, 5:40 AM EDT | Special Weather Statement | LMK | Jefferson | 20 min |
| Jul 1, 3:35 PM EDT | Heat Advisory | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more | 28 hr |
| Jul 1, 5:56 PM EDT | Special Weather Statement | LMK | Jefferson | 29 min |
| Jul 1, 6:00 PM EDT | Special Weather Statement | LMK | Dubois | 30 min |
| Jul 1, 6:06 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 29 min |
| Jul 1, 6:16 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 29 min |
| Jul 1, 6:33 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 32 min |
| Jul 1, 6:42 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Scott | 28 min |
| Jul 1, 6:44 PM EDT | Special Weather Statement | LMK | Crawford | 31 min |
| Jul 1, 6:47 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Orange | 28 min |
| Jul 1, 6:57 PM EDT | Special Weather Statement | LMK | Dubois | 28 min |
| Jul 1, 7:01 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 29 min |
| Jul 1, 7:02 PM EDT | Severe Thunderstorm Warning | LMK | Perry | 33 min |
| Jul 1, 7:04 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 31 min |
| Jul 1, 7:09 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Perry | 31 min |
| Jul 1, 7:14 PM EDT | Special Weather Statement | LMK | Orange | 31 min |
| Jul 1, 7:15 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Jefferson, Scott | 30 min |
| Jul 1, 7:20 PM EDT | Severe Thunderstorm Warning | LMK | Orange, Washington | 30 min |
| Jul 1, 7:26 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Perry | 29 min |
| Jul 1, 7:46 PM EDT | Special Weather Statement | LMK | Scott | 29 min |
| Jul 1, 7:56 PM EDT | Special Weather Statement | LMK | Harrison | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.